Format

Send to

Choose Destination
Am J Med Sci. 2001 Oct;322(4):236-40.

Captopril-induced jaundice: report of 2 cases and a review of 13 additional reports in the literature.

Author information

1
Department of Medicine, Kaplan Medical Center, Rehovot, Israel. amichai_schattner@harvard.pilgrim.org

Abstract

Two elderly patients, treated with captopril for left ventricular dysfunction and diabetes, developed severe cholestatic jaundice for which no alternative explanation could be found. The jaundice resolved completely after discontinuation of the drug. A review of the literature identifies a highly similar and distinctive clinical pattern in another 13 cases reported and suggests that hepatotoxicity is a well-established yet rare adverse effect of captopril. However, the very common use of this drug, together with the severity of the liver injury it may cause, calls for a high index of suspicion and increased awareness of this phenomenon.

PMID:
11678523
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center